Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 20, 2012, 6:24 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2012, 6:24 PM CDT (23:24 UTC)
- Expired
- Mar 20, 2012, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Natchitoches Parish, LA, Sabine Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 9:00 PM CDT | FLASH FLOOD | 9 Ese Florien, LA | WATER COVERING HWY 118 NEAR PEASON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 156 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
718
WGUS54 KSHV 202324
FFWSHV
LAC069-085-210215-
/O.NEW.KSHV.FF.W.0012.120320T2324Z-120321T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT TUE MAR 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 915 PM CDT
* AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN THAT CONTINUES TO FALL FROM SHOWERS AND EMBEDDED
THUNDERSTORMS OVER THE WARNED AREA. SURFACE REPORTS AND RADAR
ESTIMATES INDICATE THAT SOUTHERN SABINE PARISH HAS RECEIVED THREE TO
IN EXCESS OF FOUR INCHES OF RAIN SO FAR TODAY...WITH ADDITIONAL HEAVY
RAIN EXPECTED TO SPREAD NORTH ACROSS THE WARNED AREAS THIS EVENING.
RAINFALL AMOUNTS ACROSS THE REMAINDER OF SABINE AND WESTERN
NATCHITOCHES PARISHES HAVE RANGED FROM TWO TO THREE INCHES...AND FLASH
FLOODING IS LIKELY OVER GROUNDS THAT ARE ALREADY SATURATED AS THE RAIN
CONTINUES TO FALL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONVERSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 915 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3126 9361 3132 9368 3137 9364 3147 9374
3151 9372 3156 9378 3167 9382 3170 9380
3184 9388 3184 9345 3191 9343 3189 9328
3136 9323 3136 9338 3127 9344 3127 9353
3119 9354 3116 9360
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 5:09 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 20, 5:09 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 PM CDT TUE MAR 20 2012
.DISCUSSION...
TORNADO THREAT HAS DIMINISHED ACROSS THE REGION AND THE EVENT HAS
TRANSITIONED TO A HEAVY RAIN THREAT. FLOODING WILL CONTINUE TO BE
A CONCERN AS THE UPPER TROUGH OVER W TX IS CUTTING OFF AND WILL
MAKE VERY SLOW PROGRESS EWD. UPDATED ZFP ALREADY SENT TO REMOVE
MENTION OF THE NOW EXPIRED TORNADO WATCH. /09/
&&
.PREV DISCUSSION... /ISSUED 321 PM CDT TUE MAR 20 2012/
DISCUSSION...
ACTIVE FORECAST FOR THE SHORT TERM WITH UPPER-LEVEL LOW PROGGED TO
DRIFT EAST ACROSS NORTH TEXAS BEFORE LIFTING NORTHEAST INTO
OKLAHOMA BY 06Z THURSDAY. BECAUSE OF THE SLOW NORTHEASTWARD PROGRESSION OF
THE UPPER-LOW...ALONG WITH THE SIGNIFICANT AMOUNTS OF RAINFALL
THAT HAVE ALREADY FALLEN ACROSS EAST TEXAS...WENT AHEAD AND
EXTENDED FLASH FLOOD WATCH THROUGH 00Z THURSDAY IN ADVANCE OF
THE NEXT ROUND OF RAINFALL. RE-INTENSIFICATION OF RAINFALL...MAINLY
OVERNIGHT TONIGHT INTO THURSDAY MORNING...TO OCCUR ACROSS NORTH
LOUISIANA AND SOUTHERN ARKANSAS...WITH A SECONDARY SURGE ACROSS
PORTIONS OF EAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA.
FOR THIS FORECAST...WENT AHEAD AND CANCELLED LAKE WIND ADVISORY
AND REMOVED A NUMBER OF PARISHES FROM TORNADO WATCH NUMBER 92.
EXPECTING CONTINUED TRAINING OF HEAVY RAINFALL ACROSS PORTIONS OF
NORTHEAST LOUISIANA AND SOUTHERN ARKANSAS OVER THE NEXT SEVERAL
HOURS.
EXPECT IMPROVING CONDITIONS ON THURSDAY AS UPPER LOW SLIDES EAST.
REMAINDER OF THE LONG TERM FORECAST APPEARS DRY AS UPPER-LEVEL
RIDGE BUILDS ACROSS THE FOUR STATE REGION. OTHERWISE...UNDER THE
INFLUENCE OF THE RIDGE...EXPECT HIGH TEMPERATURES TO APPROACH THE MID
80S ON SATURDAY. /05/
AVIATION...
IFR AND MVFR FLIGHT CATEGORIES WILL BE THE NORM FOR MUCH OF THE
FORECAST PERIOD...WITH TEMPO/S FOR LIFR AS THE AXIS OF HEAVY
RAINFALL SETS UP FOR ELD AND MLU THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL MENTIONED EVERYWHERE...WITH A GRADUAL CLEARING
OF THE THUNDER FROM WEST TO EAST BEGINNING LATE IN THE FORECAST
PERIOD. /23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 62 48 74 54 / 80 70 40 10 10
MLU 63 65 48 72 54 / 100 100 60 20 10
DEQ 49 61 45 69 47 / 70 60 40 20 20
TXK 51 61 47 70 53 / 80 70 40 20 20
ELD 55 60 45 71 51 / 100 90 60 20 10
TYR 47 63 50 73 53 / 40 60 20 10 10
GGG 48 64 48 75 52 / 70 60 20 10 10
LFK 50 65 47 77 51 / 60 70 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
09Hazardous weather outlook, Mar 20, 5:29 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 529 PM CDT TUE MAR 20 2012 ARZ050-051-059>061-070>073-LAZ001>004-010-011-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- RED RIVER-SABINE LA-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 529 PM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY WEDNESDAY EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA TONIGHT. FLASH FLOODING WILL REMAIN POSSIBLE AS MORE STORMS REDEVELOP AND MOVE ACROSS AREAS THAT HAVE ALREADY RECEIVED HEAVY AMOUNTS OF RAINFALL OVER THE LAST 24 HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF WEDNESDAY. THEREFORE...THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LAZ005-006-012>014-018>022-211200- LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE- 529 PM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY WEDNESDAY EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH CENTRAL AND NORTHWEST LOUISIANA TONIGHT. A FEW STORMS MAY BECOME SEVERE THIS EVENING AND TONIGHT...ESPECIALLY ACROSS NORTH CENTRAL LOUISIANA. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...RAINFALL MAY BE HEAVY AT TIMES AND IS EXPECTED TO CONTINUE INTO WEDNESDAY. FLASH FLOODING WILL CONTINUE TO BE POSSIBLE AS THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS OVER THE NEXT SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF WEDNESDAY. THEREFORE...THE THREAT OF FLASH FLOODING WILL CONTINUE UNTIL THE RAINFALL BEGINS TO END EARLY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 09
In the hours before
Local storm report, Mar 20, 3:03 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 5 NW CALVIN 32.01N 92.84W
03/20/2012 WINN LA LAW ENFORCEMENT
TREES DOWN ON HWY 1233 NEAR CALVIN
&&
19Local storm report, Mar 20, 3:18 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 NE FARMERVILLE 32.83N 92.34W
03/20/2012 UNION LA LAW ENFORCEMENT
TREE DOWN ON A HOUSE ALONG PEACE ROAD
&&
04Local storm report, Mar 20, 3:20 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 3 SE NATCHEZ 31.64N 93.01W
03/20/2012 NATCHITOCHES LA LAW ENFORCEMENT
WATER COVERING HWY 119 AT MULTIPLE LOCATIONS NEAR NATCHEZ
&&
19Local storm report, Mar 20, 4:10 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 SE MARION 32.88N 92.22W
03/20/2012 UNION LA LAW ENFORCEMENT
TREE DOWN ON HWY 143 NEAR ROCKY BRANCH BLOCKING BOTH
LANES.
&&
04Local storm report, Mar 20, 5:03 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 ENE FLORIEN 31.48N 93.38W
03/20/2012 SABINE LA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN MOUNT CARMEL
&&
19Local storm report, Mar 20, 6:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD 5 SE NATCHEZ 31.62N 92.99W
03/20/2012 NATCHITOCHES LA BROADCAST MEDIA
HIGHWAY 119 HAS BEEN CLOSED DUE TO FLOODING.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:36 PM CDT | River Flood Warning | SHV | Caddo | 6 days |
| Mar 20, 10:55 AM CDT | Tornado Warning | SHV | De Soto, Sabine | 35 min |
| Mar 20, 11:06 AM CDT | River Flood Warning | SHV | Bossier, Webster | 32 days |
| Mar 20, 11:16 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 12 days |
| Mar 20, 11:17 AM CDT | River Flood Warning | SHV | Lincoln, Ouachita, Union | 7 days |
| Mar 20, 11:31 AM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Sabine | 29 min |
| Mar 20, 11:35 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 55 min |
| Mar 20, 12:10 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 65 min |
| Mar 20, 12:30 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 60 min |
| Mar 20, 12:54 PM CDT | Tornado Warning | SHV | Natchitoches, Winn | 36 min |
| Mar 20, 1:04 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Red River, Winn | 41 min |
| Mar 20, 1:34 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 56 min |
| Mar 20, 3:03 PM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Winn | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.